Concepts for whichthey havehas direct influence:Statin therapy,Patients risk,Risk myopathy,Drugdrug interactions,Reductase inhibitors statins,Reductase inhibitors,Drug interactions,Immunosuppressive agents.
Key People For Statin Therapy
Risk for Myopathy With Statin Therapy in High-Risk Patients
Emerging data suggest that the 3-hydroxy-3-methylglutaryl coenzyme A (HMG-CoA) reductase inhibitors (statins) offer important benefits for the large population of individuals at high risk for coronary heart disease. This population encompasses a sizable portion of individuals who are also at high risk for drug-drug interactions due to their need for multiple medications. In general, statins are associated with a very small risk for myopathy (which may progress to fatal or nonfatal rhabdomyolysis); however, the potential for drug-drug interactions is known to increase this risk in specific high-risk groups. The incidence of myopathy associated with statin therapy is dose related and is increased when statins are used in combination with agents that share common metabolic pathways. Of particular concern is the potential for interactions with other lipid-lowering agents such as fibrates and niacin (nicotinic acid), which may be used in patients with mixed lipidemia, and with immunosuppressive agents, such as cyclosporine, which are commonly used in patients after transplantation. Clinicians should be alert to the potential for drug-drug interactions to minimize the risk of myopathy during long-term statin therapy in patients at high risk for coronary heart disease.Sign-in to see all concepts, it's free!